MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT TR 29MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GNS II RESURF PAT TR 29MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71430574
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
((b)(4)) it was reported that during tka surgery, the genesis ii resurfacing patella trial 26mm broke outside the patient.The procedure was finished using the same device, without surgical delay and no injury to the patient.((b)(4)) it was reported that during tka surgery, the genesis ii resurfacing patella trial 29mm broke outside the patient.The procedure was finished using the same device, without surgical delay and no injury to the patient.((b)(4)) it was reported that during tka surgery, the genesis ii resurfacing patella trial 32mm broke outside the patient.The procedure was finished using the same device, without surgical delay and no injury to the patient.
 
Additional Manufacturer Narrative
Date of event and date received by manufacturer.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.Therefore, product analysis could not be performed at this time.So the reported event could not be confirmed.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident this device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further investigation warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT TR 29MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11646712
Report Number1020279-2021-02821
Device Sequence Number3072908
Product Code LXH
UDI-Device Identifier03596010212214
UDI-Public03596010212214
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71430574
Device Catalogue Number71430574
Device Lot Number13EB02971
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2021
Supplement Date Received by Manufacturer03/26/2021
05/13/2021
Initial Report FDA Received Date04/11/2021
Supplement Report FDA Received Date05/04/2021
05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1